Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 18, 2005, 10:50 PM PDT for Spokane County, Stevens County, Washington. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2005, 10:50 PM PDT (05:50 UTC)
- Expired
- May 18, 2005, 11:31 PM PDT
- In force
- 41 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 9 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 190550 SVROTX WAC063-065-190630- /O.NEW.KOTX.SV.W.0003.050519T0550Z-050519T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1050 PM PDT WED MAY 18 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SPOKANE COUNTY IN EASTERN WASHINGTON THIS INCLUDES THE CITIES OF...SPOKANE...CHENEY EXTREME SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON * UNTIL 1130 PM PDT * AT 1045 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR CHENEY...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRCHILD AFB BY 1055 PM PDT AIRWAY HEIGHTS BY 1105 PM PDT WESTERN PORTIONS OF SPOKANE BY 1115 PM PDT NEAR MEAD BY 1130 PM PDT LAT...LON 4748 11782 4741 11757 4778 11730 4787 11761 $$ FX
3 follow-up statements
000 WWUS56 KOTX 190604 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1102 PM PDT WED MAY 18 2005 WAC065-190612- /O.CAN.KOTX.SV.W.0003.000000T0000Z-050519T0630Z/ STEVENS WA- 1102 PM PDT WED MAY 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR STEVENS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM IS NO LONGER HEADING TOWARD STEVENS COUNTY. LAT...LON 4751 11773 4744 11748 4781 11721 4790 11752 $$ WAC063-190630- /O.CON.KOTX.SV.W.0003.000000T0000Z-050519T0630Z/ SPOKANE WA- 1102 PM PDT WED MAY 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM PDT FOR CENTRAL SPOKANE COUNTY... AT 1057 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MARSHALL...OR ABOUT 7 MILES NORTH OF CHENEY...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPOKANE BY 1110 PM PDT MEAD BY 1125 PM PDT IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4751 11773 4744 11748 4781 11721 4790 11752 $$ FX
000 WWUS56 KOTX 190622 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1121 PM PDT WED MAY 18 2005 WAC063-190630- /O.CON.KOTX.SV.W.0003.000000T0000Z-050519T0630Z/ SPOKANE WA- 1121 PM PDT WED MAY 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM PDT FOR CENTRAL SPOKANE COUNTY... AT 1115 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHERN PORTIONS OF THE SPOKANE AREA...MOVING NORTH AT 30 MPH. HALF INCH HAIL WAS REPORTED AT 1115 PM OVER NORTHWEST SPOKANE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4751 11773 4744 11748 4781 11721 4790 11752 $$ FX
000 WWUS56 KOTX 190631 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1130 PM PDT WED MAY 18 2005 WAC063-190640- /O.EXP.KOTX.SV.W.0003.000000T0000Z-050519T0630Z/ SPOKANE WA- 1130 PM PDT WED MAY 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SPOKANE COUNTY EXPIRES AT 1130 PM PDT... THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT FOR SPOKANE COUNTY. THE STORM HAS WEAKENED BELOW SEVERE LEVELS. THE STORM DID PRODUCE ONE INCH HAIL NEAR FOUR LAKES ACCORDING TO REPORTS FROM LAW ENFORCEMENT OFFICIALS. LAT...LON 4751 11773 4744 11748 4781 11721 4790 11752 $$ FX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:18 PM PDT, 32 minutes earlier.
Area forecast discussion, May 18, 10:18 PM PDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1018 PM PDT WED MAY 18 2005 .SYNOPSIS...A DEEP LOW PRESSURE SYSTEM OFF THE WEST COAST WILL CONTINUE TO SEND PERIODS OF RAIN AND AFTERNOON THUNDERSTORMS ACROSS THE INLAND NORTHWEST THROUGH THE FIRST HALF OF THE WEEKEND. DESPITE A RIDGE BUILDING OVER THE REGION FOR EARLY NEXT WEEK...WEAK WEATHER DISTURBANCES WILL WEAKEN THE RIDGE AND BRING MOUNTAIN SHOWERS. && .UPDATE... REST OF TONIGHT...RATHER UNUSUAL CONVECTIVE EVENT TAKING PLACE OVER THE INLAND NW THIS EVENING...ALTHOUGH NOT TOTALLY UNEXPECTED. FIRST BATCH OF DIURNAL CONVECTION ...NOW OVER NORTH IDAHO...WINDING DOWN AND MOVING NE INTO NW MT THIS EVENING. UNLIKE THE TYPICAL DIURNAL REGIME...THIS THUNDER HAS PROSPERED WELL INTO THE EVENING DUE TO NICE POTENTIAL INSTABILITY FIELDS ALOFT. 00Z SPOKANE SOUNDING SHOWED A VERY IMPRESSIVE TEMPERATURE LAPSE RATE ABOVE 800 MBS THIS EVENING. THESE LAPSE RATES COMBINED WITH THE ASCENT AHEAD OF A SHORTWAVE TROF OVER SC WA...AND THE LEFT FRONT QUADRANT OF AN UNUSUALLY STRONG UPPER LEVEL JET SHOULD CONTINUE TO TAP INTO THIS POTENTIAL ENERGY SOURCE INTO THE OVERNIGHT HOURS. THINGS WILL TAPER OFF FROM SW TO NE OVERNIGHT AS THE SHORTWAVE TROF CONTINUES TO MOVE NE AND A ILL DEFINED COOL FRONT SLIDES INTO EASTERN WA OVERNIGHT. WE ARE ALREADY SEEING SIGNS OF THIS FRONT WITH DECENT PRESSURE RISES MOVING DOWN THE COLUMBIA GORGE AND INTO THE KITTITAS AND YAKIMA VALLEYS. TIMING OF THE FRONT HOWEVER COMBINED WITH JUICY 850-500 MB LAPSE RATES OVER NORTH IDAHO AND EXTREME EASTERN WA THROUGH EARLY MORNING WILL NECESSITATE THE EXTENSION OF THE THUNDER THREAT OVERNIGHT. REMAINDER OF FORECAST LEFT AS IS. FX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 46 61 41 60 41 65 / 50 40 40 40 40 10 COEUR DALENE 46 60 41 59 42 65 / 50 50 50 60 40 20 PULLMAN 48 63 44 60 42 64 / 50 40 40 40 40 10 LEWISTON 51 68 47 66 47 71 / 40 40 40 40 30 10 COLVILLE 45 62 40 61 42 69 / 70 70 70 70 50 30 SANDPOINT 45 62 41 60 42 64 / 80 70 50 70 50 20 WALLACE 42 62 37 59 39 56 / 70 60 60 70 50 30 MOSES LAKE 48 66 45 68 46 71 / 30 40 40 30 20 10 WENATCHEE 48 65 45 65 47 70 / 30 40 40 40 20 10 OMAK 47 64 43 66 42 74 / 30 40 40 40 40 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 18, 10:30 AM PDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1030 AM PDT WED MAY 18 2005 IDZ001>004-026-027-WAZ031>038-041>044-191300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1030 AM PDT WED MAY 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.